Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 43, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 31, 2006, 7:13 PM EST for Delaware County, Henry County, Madison County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2006, 7:13 PM EST (00:13 UTC)
- Expired
- Mar 31, 2006, 8:00 PM EST
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Henry County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:30 PM EST | HAIL 0.75 | 6 S Muncie, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:43 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 010014
SVRIND
INC035-065-095-010100-
/O.NEW.KIND.SV.W.0043.060401T0013Z-060401T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EST FRI MAR 31 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF ANDERSON
DELAWARE COUNTY IN EAST CENTRAL INDIANA
THIS INCLUDES THE CITY OF MUNCIE
NORTHERN HENRY COUNTY IN EAST CENTRAL INDIANA
* UNTIL 800 PM EST
* AT 713 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM GASTON TO DALEVILLE TO ANDERSON...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF MUNCIE TO 7 MILES EAST OF
ANDERSON TO ANDERSON...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YORKTOWN AROUND 720 PM EST...
EATON AROUND 725 PM EST...
SULPHUR SPRINGS AROUND 730 PM EST...
ALBANY AROUND 735 PM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4039 8557 4011 8584 3996 8587 4002 8524
4008 8521 4016 8522 4038 8521
$$
CS2 follow-up statements
000
WWUS53 KIND 010037
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EST FRI MAR 31 2006
INC095-010046-
/O.CAN.KIND.SV.W.0043.000000T0000Z-060401T0100Z/
MADISON-
736 PM EST FRI MAR 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED...
THE SEVERE STORMS HAVE MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING
FOR NORTH CENTRAL INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA.
LAT...LON 4030 8537 4010 8558 3998 8559 4002 8524
4008 8521 4016 8522 4038 8521
$$
INC035-065-010100-
/O.CON.KIND.SV.W.0043.000000T0000Z-060401T0100Z/
DELAWARE-HENRY-
736 PM EST FRI MAR 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR NORTHERN HENRY AND SOUTHEASTERN DELAWARE COUNTIES...
AT 735 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ALBANY TO SELMA TO MIDDLETOWN...OR ALONG
A LINE EXTENDING FROM DUNKIRK TO MUNCIE TO 9 MILES EAST OF
ANDERSON...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGPORT AROUND 745 PM EST...
BLOUNTSVILLE AROUND 755 PM EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING
FOR NORTH CENTRAL INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA.
LAT...LON 4030 8537 4010 8558 3998 8559 4002 8524
4008 8521 4016 8522 4038 8521
$$
CS000
WWUS53 KIND 010101
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EST FRI MAR 31 2006
INC035-065-010111-
/O.EXP.KIND.SV.W.0043.000000T0000Z-060401T0100Z/
DELAWARE-HENRY-
801 PM EST FRI MAR 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY AND
SOUTHEASTERN DELAWARE COUNTIES EXPIRED AT 800 PM EST...
THE SEVERE STORMS HAD EXITED THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST FRIDAY EVENING
FOR NORTH CENTRAL INDIANA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 PM EST FRIDAY EVENING FOR SOUTHERN INDIANA.
LAT...LON 4030 8537 4010 8558 3998 8559 4002 8524
4008 8521 4016 8522 4038 8521
$$
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:52 PM EST, 6 hours 21 minutes earlier.
Area forecast discussion, Mar 31, 12:52 PM EST, 6 hours 21 minutes before
XUS63 KIND 280722 AFDIND AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1252 PM EST FRI MAR 31 2006 .DISCUSSION...MAIN PROBLEM IS THREAT OF THUNDER/SVR TONIGHT. DRY SLOT IS NOW CLEARING SKIES OVER AREA. DEWPOINT AXIS IS ALONG WESTERN BORDER OF CWA. PRETTY GOOD WINDS ALSO...ALTHO NOT MUCH DIRECTIONAL SHEAR. WITH HEATING AND WIND...LIKE SPC OUTLOOK FOR SLIGHT RISK OVER MOST OF CWA. QUESTION IS WHERE/WHEN THINGS WILL FIRE. SUSPECT IT WILL BE NEAR THE MOISTURE AXIS...DEWPOINTS WEST OF THERE FALL OFF RAPIDLY. UNDER THIS SCENARIO...LINE TO FIRE LATE THIS AFTERNOON. PROBABLY BROKEN SINCE MOISTURE IS NOT THAT GREAT. HIGH CHANCE POPS IN ORDER. SEVERE POSSIBLE WITH DRY AIR ALOFT AND RAPID HEATING IN ADVANCE OF LINE. WILL MENTION SVR IN GRIDS. MODELS IN GOOD AGREEMENT ABOUT DRIER AIR SWEEPING IN TONIGHT... BRINGING A DRY SPELL UNTIL WARM FRONT SHOWS UP SUNDAY. MOS TEMPS LOOK A LITTLE HIGH TONIGHT AND SATURDAY BASED ON WHATS UPSTREAM...AND ALSO SATURDAY NIGHT SINCE MOST MODELS HAVE BEEN A LITTLE FAST LATELY...WHICH MEANS CLOUDS MAY BE SLOW TO ARRIVE. GUIDANCE CLOSE ON SUNDAY AND WILL TAKE CONSENSUS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Mar 31, 12:59 PM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 PM EST FRI MAR 31 2006 INZ021-028>031-035>049-051>057-060>065-067>072-011100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1159 AM CST FRI MAR 31 2006 /1259 PM EST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP ACROSS CENTRAL INDIANA BY THE MID TO LATE AFTERNOON HOURS...AND LINGER INTO THE LATE EVENING HOURS. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ALL POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER APPEARS TO BE FROM ABOUT 300 PM TO 900 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL TARGET THE AREA FOR MORE THUNDERSTORMS LATE SUNDAY THROUGH SUNDAY NIGHT. THIS SYSTEM ALSO APPEARS CAPABLE OF PRODUCING SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 300 PM THROUGH THE LATE EVENING HOURS TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Mar 31, 6:43 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
643 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FUNNEL CLOUD 1 W BROWNSBURG 39.84N 86.41W
03/31/2006 HENDRICKS IN LAW ENFORCEMENT
&&
CPLocal storm report, Mar 31, 6:45 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL SHERIDAN 40.13N 86.22W
03/31/2006 E1.00 INCH HAMILTON IN AMATEUR RADIO
0633 PM HAIL GREENCASTLE 39.64N 86.84W
03/31/2006 E0.75 INCH PUTNAM IN TRAINED SPOTTER
&&
CPLocal storm report, Mar 31, 6:53 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
653 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 2 W CLOVERDALE 39.52N 86.84W
03/31/2006 E0.75 INCH PUTNAM IN TRAINED SPOTTER
0650 PM HAIL 6 N NOBLESVILLE 40.14N 86.03W
03/31/2006 E1.00 INCH HAMILTON IN TRAINED SPOTTER
0648 PM HAIL MOORESVILLE 39.62N 86.37W
03/31/2006 E1.00 INCH MORGAN IN TRAINED SPOTTER
&&
CPLocal storm report, Mar 31, 6:57 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL MOORESVILLE 39.62N 86.37W
03/31/2006 E1.00 INCH MORGAN IN TRAINED SPOTTER
&&
CPLocal storm report, Mar 31, 7:08 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 8 NE DANVILLE 39.84N 86.41W
03/31/2006 HENDRICKS IN AMATEUR RADIO
24 INCH DIAMTER TRE AND ROOF SHEETING 90 DEGREES APART
0653 PM HAIL CLOVERDALE 39.52N 86.80W
03/31/2006 E1.75 INCH PUTNAM IN LAW ENFORCEMENT
I70 AT MILE MARKER 39
0642 PM TSTM WND DMG 8 NE DANVILLE 39.84N 86.41W
03/31/2006 HENDRICKS IN AMATEUR RADIO
DEAD TREE 20 INCH DIAMETER DOWN
&&
CPLocal storm report, Mar 31, 7:10 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST INDIANAPOLIS 39.78N 86.15W
03/31/2006 M61 MPH MARION IN TRAINED SPOTTER
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:08 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 67 min |
| Mar 31, 7:11 PM EST | Severe Thunderstorm Warning | IND | Hancock | 49 min |
| Mar 31, 7:15 PM EST | Severe Thunderstorm Warning | IND | Owen | 18 min |
| Mar 31, 7:24 PM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 66 min |
| Mar 31, 7:26 PM EST | Tornado Warning | IND | Johnson, Shelby | 49 min |
| Mar 31, 7:33 PM EST | Severe Thunderstorm Warning | IND | Henry, Rush | 50 min |
| Mar 31, 7:43 PM EST | Tornado Warning | IND | Hancock, Rush, Shelby | 28 min |
| Mar 31, 7:45 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Monroe, Shelby | 45 min |
| Mar 31, 7:58 PM EST | Severe Thunderstorm Warning | IND | Randolph | 44 min |
| Mar 31, 8:00 PM EST | Tornado Warning | IND | Bartholomew, Shelby | 34 min |
| Mar 31, 8:08 PM EST | Tornado Warning | IND | Brown, Jackson, Monroe | 36 min |
| Mar 31, 8:14 PM EST | Tornado Warning | IND | Greene, Lawrence, Martin | 46 min |
| Mar 31, 8:19 PM EST | Tornado Warning | IND | Decatur, Rush | 24 min |
| Mar 31, 8:36 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Greene, Jackson, Jennings and 4 more | 54 min |
| Mar 31, 8:42 PM EST | Tornado Warning | IND | Bartholomew, Jackson, Jennings | 48 min |
| Mar 31, 9:22 PM EST | Tornado Warning | IND | Jennings | 23 min |
| Mar 31, 9:31 PM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings, Lawrence, Martin | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.